On the Functional Equation P(F)=Q(G)

  • Ha Huy Khoai 
  • Yang C. C. 
Part of the Advances in Complex Analysis and Its Applications book series (ACAA, volume 3)


We prove that for a generic pair (P, Q) of polynomials P of degree n and Q of degree m, where m, n are satisfying some conditions, P(f)=Q(g) for meromorphic functions f,g implies f=const, g=const. We also give another proof of the statement saying that a generic polynomial of degree at least 5 is a uniqueness polynomial for meromorphic functions.

Key words and phrases

functional equation uniqueness polynomial meromorphic function unique range set 

Mathematics Subject Classification 2000

32H20 30D35 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Beauville A., Surfaces algébriques complexes, Astérisque 54, 1978.Google Scholar
  2. 2.
    Fujimoto H., On uniqueness of meromorphic functions sharing finite sets, Preprint.Google Scholar
  3. 3.
    Gross F., Factorization of meromorphic functions and some open problems, Complex analysis (Proc. Conf., Univ. Kentucky, Lexington, Ky., 976), pp. 51–67, Lecture Notes in Math., Vol. 599, Springer, Berlin, 1977.Google Scholar
  4. 4.
    Hovanskii A.G., Newton polyhedra and the genus of complete intersections, Funktsional. Anal. i Prilozhen. 12 (1978), no. 1, 51–61. (Russian)zbMATHMathSciNetGoogle Scholar
  5. 5.
    Hua X.H. and Yang C.C., Uniqueness problems of entire and meromorphic functions, Bull. Hong Kong Math. Soc. 1 (1997), no. 2, 289–300.MathSciNetGoogle Scholar
  6. 6.
    Li P. and Yang C.C., Some further results on the unique range sets of meromorphic functions, Kodai Math. J. 18, 1995, 437–450.MathSciNetGoogle Scholar
  7. 7.
    Milnor J., Singular points of complex hypersurfaces, Annals of Mathematics Studies, No. 61, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1968.Google Scholar
  8. 8.
    Shiffman B., Uniqueness of entire and meromorphic functions sharing finite sets, Preprint.Google Scholar
  9. 9.
    Yang C.C. and Hua X.H., Unique polynomials of entire and meromorphic functions, Mat. Fiz. Anal. Geom. 4 (1997), no. 3, 391–398.MathSciNetGoogle Scholar

Copyright information

© Kluwer Academic Publishers 2004

Authors and Affiliations

  • Ha Huy Khoai 
    • 1
  • Yang C. C. 
    • 2
  1. 1.Institute of MathematicsHanoiVietnam
  2. 2.Department of MathematicsHong Kong University of Science and TechnologyKowloonHong Kong, China

Personalised recommendations